close

Privacy guaranteed - Your email is not shared with anyone.

Medication Problem

Discussion in 'The Lounge' started by olwhitee, May 4, 2005.

  1. I have been out of work for about 3 months now due to a back injury. I have been on some pretty strong meds and I think they are messing me up. I guess it just dawned on me tonight that this is a bad sign. I forgot to take them last night and now that I remembered I am feeling side effects like sweating, fidgety, and restless. I have been off them for about 24 hours, and now my back is starting to hurt bad. I am scared to take the meds again because I think the way I am feeling is some sort of withdraw, and I am not into that. I will just let my back hurt if that is what is happening.

    Has anyone had anything like this happen? I know a lot of guys have back problems, so I figure at least someone has dealt with this. Is there a med that the dr can prescribe for pain that is not addicting? I am just confused I guess, I thought that if you followed the docs orders you are good to go, and that only people who abuse the drugs ie; take more then recomended have withdraw

    Maybe I am just dramatizing this a bit, but I want to nip it in the bud if it is an oncoming problem.

    I have an appointment set, but I just wanted to see if anyone has dealt with this before.

    Thanks
     
  2. Any Pain Meds Can Be Addicting..the Stronger Ones The More So..and If You Quit Taking Em You Can Have Withdraw Symptoms..you Should Not Quit Taking Them Without Asking Your Doctor First..any Drug That Helps You Can Also Hurt You..anyone Can Have Different Reactions To Any Drug..some Can Help Someone But Not Help Someone Else..i Take Over 30 Pills A Day For The Transplant I Had And Cf..although I Only Take Pain Meds After A Surgery..follow Your Doctors Orders...you Can Look Up Pain Meds On Web Md////////
     

  3. Okay, so it probably is withdraw but I am going to have it no matter what, is that what you are saying. I don't know much about it, all I know is the crap I see on tv which is scary.

    I dont take a super strong med, but it is strong enough. It has a good amount of hydrocodone in it, which from what I read is highly addicting so I guess I dont feel so bad about it.
    I will continue the meds until I see the doc, unless I get the urge to sell my toaster or car for more pills....sorry just a lil joke trying to lighten the mood
     
  4. flathunter

    flathunter Mellons mentor

    I have had severe problems before trying to get off prescribed medicine.
     
  5. Hey man simply walk right in to your Dr's office
    oppointment or not
    and tell them what is going on ASAP
    I had back surgery and stopped taking medication because
    of the same things your going thru
    I said to myself I'd rather take the pain then the pills and since I
    am from the 60-70's bunch its not like I didn't take my share of pills
    when I was younger so there is no scare factor in me I just didn't like
    what was going on and to this day I still don't take any pills because I
    don't want to become dependant on them or anything else!!!
    GOOD LUCK
     
  6. speaking of medication
    and back problems, where's captain crown?
     
  7. I hate to think of the day that I ever am forced into a situation like yours where the pain becomes unbearable without meds because I too have seen several people on pain medication and you can notice the difference in the person. I figure if you can notice the difference on them it has to be a major effect on them personally. And I always worry about dependency. But with that being said we have no knowledge of your situation and none of us are doctors and thus we are not qualified to give detailed advice on whether to continue or not. Like Atrkyhntr said, I suggest that you consult with your doctor ASAP and reach an agreement with him as to the options.

    Good luck.
     
  8. mrjbigfoot

    mrjbigfoot Mike

    393
    78
    833
    I've been through a couple of rough injuries & meds that were good and bad. Going back to the doc ASAP is the best advice and telling him exactly what your telling us is the right thing to do. Some of the newer anti-inflamatory meds can make you feel like your going nuts/getting all spacy & they have different types available if your having trouble with the one they gave you. The one thing I'll add, is that I always got through the toughest problems by rehab exercise/therapy, you should be talking to your doc about what you can do to be working it out because it normally gets you off the meds that much faster.
     
  9. Thanks guys, I am gonna get into the doc today. Called and had my appt changed. Hopefully the PT I just started is gonna get this back whipped back into shape.
     
  10. That is a very good point. Of course consulting your doctor first to find out the extent of stress that your back can endure is the first step. But what I have found and what I have read quite often is that back injuries are often healed much quicker when the individual becomes active and begins strengthening the back muscles up again. Some of those strengthening exercising seem very trivial and could in no way help when you first do them but they are working muscles that have become weak and they often do help. Every now and then my back begins giving me problems and reminds me to start doing the exercises again.
     
  11. Lewzer

    Lewzer Powderfinger

    5,831
    308
    2,368
    Sounds like opiate withdrawal. I'll bet your legs are getting the "uruh" feeling- all achy. The diarrhea will start and your lower back will also ache.

    Don't quit taking the Vicoden cold turkey. Tell your doc and he will slowly wean you.
    Good luck. You'll feel like you're losing your best friend.
     


  12. The Doctor dropped me to the lowest amount she can prescribe, (which makes me a wussy I guess), and that it is necessary to keep me on it when not at PT, for some reason. She said it is possible I could have withdraw, but it will not be anything unbearable, she also said that if I take this lower dose, it will wean me off of it and really not bother me too much.

    Glad to have this problem under wraps, but it sure is scary to have something like this happen unexpectedly. I guess I always thought that if you take the right dosage and do not abuse the pills, that this does not happen. The doc sounded like this happens all the time, which made me feel better in one way, but on the other hand I kinda wish I had been warned better.

    Thanks for the help guys.
     
  13. freyedknot

    freyedknot useless poster

    what you may really need is a pain management clinic. will a shot of cortozone work for you?
     
  14. We tried cortizine but it did not help the pain at all. I have a disk that got pushed all the back into my sacral nerve, and it hurts like the devil and causes other problems with my body responses. The disk is also cracked as we found out via MRI, but the doc does not think the crack requires surgery as it is not cracked bad enough to be in danger of rupturing? She said that at my age she would rather let me go wihtout surgery and wait until I am older to get into anything like that, unless it becomes an emergency situation.


    Thanks for the advice though
     
  15. Yeah Harry, where is the CAPT CROWN man anyway. Probably too ugly to be here anyway. Hey Jason, what happened to you man. Call me or Harry and let us know how the heck you are.
     
  16. They Have Something From Medtronics..its An Implant Device For Pain.anytime You Hurt You Just Press On It For Pain Meds.
     
  17. mrjbigfoot

    mrjbigfoot Mike

    393
    78
    833
    I agree! Extending to touch your toes does seem trivial, but when you can't do it because of a back or even a rib injury, you'd be surprised how much more quickly you'll heal up, just doing that simple/trivial exercise! It really hurts at 1st just trying to extend but the more you try the easier it gets & before you know it, you feel better & can touch those toes. But, as said, make sure you ask your Doc 1st as to what you can or can't do.
     
  18. I would strongly suggest NOT doing any stretching or other forms of exercising without contacting your Dr or therapy specialist... You can do damage to your back too easy by doing anything wrong or when not physically ready too